Hail, Bennington
- When
- July 21, 8:55 PM EST
- Where
- Bennington County, 0.86 mi SE of Bennington
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 42.870, -73.190
Quarter size hail was reported during a thunderstorm in Bennington.
A low pressure system moved eastward across the region on Wednesday, July 21st. The system's warm front lifted to the north during the morning, ushering in a moist and unstable airmass.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ALY wrote it up.
A low pressure system moved eastward across the region on Wednesday, July 21st. The system's warm front lifted to the north during the morning, ushering in a moist and unstable airmass. A cold front moved across the area during the evening. In addition, a vigorous disturbance in the upper levels of the atmosphere, along with strong winds, led to the development of multiple lines and clusters of strong to severe thunderstorms during the afternoon and evening hours.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at Jul 21, 7:03 PM EST, 1 hour 52 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 803 PM EDT WED JUL 21 2010 .SYNOPSIS... LOW PRESSURE WILL TRACK EAST ACROSS SOUTHEAST CANADA TONIGHT. A COLD FRONT ASSOCIATED WITH THIS LOW WILL MOVE THROUGH THE REGION TONIGHT...PRECEDED AND ACCOMPANIED BY SCATTERED SHOWERS AND THUNDERSTORMS. WEAK HIGH PRESSURE WILL BUILD ACROSS THE REGION FROM THE WEST FOR THURSDAY AND THURSDAY NIGHT. A WARM FRONT WILL THEN APPROACH FROM THE SOUTHWEST FOR FRIDAY...INCREASING THE THREAT FOR SHOWERS AND THUNDERSTORMS ONCE AGAIN. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... ...SEVERE TSTM WATCH 513 IN EFFECT UNTIL 1 AM EDT FOR ENTIRE CWA...REPLACING PREVIOUS WATCH 507... AS OF 750 PM EDT...ADDITIONAL THUNDERSTORMS ARE DEVELOPING ACROSS THE DACKS AND LAKE GEORGE REGION...IN RESPONSE TO APPROACHING MID LEVEL SHORTWAVE AND ATTENDANT WIND MAX. SINCE MID LEVEL WINDS AND 0-6KM SHEAR WILL BE MAXIMIZED OVER THE NEXT SEVERAL HOURS WITH THE PASSAGE OF THIS UPPER LEVEL FEATURE...AND THE FACT THAT INSTABILITY WITH SBCAPES REMAINING ABOVE 1000 J/KG LINGER...A NEW SEVERE THUNDERSTORM WATCH HAS REPLACED THE PREVIOUS WATCH...AND IS IN EFFECT UNTIL 1 AM EDT. OVER THE NEXT SEVERAL HOURS...WE EXPECT A LINE OF TSTMS TO CONTINUE MOVING ESE ACROSS AT LEAST THE NORTHERN HALF OF THE FORECAST AREA. SOME OF THESE MAY STILL CONTAIN DAMAGING WIND GUSTS...AND ISOLATED LARGE HAIL. IT APPEARS THAT THE GREATEST THREAT FOR SEVERE MAY BE FROM ALBANY NORTH INTO THE DACKS...AND NE INTO SOUTHERN VT...WITH SOMEWHAT LESS OF A THREAT FURTHER S WHERE AIRMASS HAS BEEN OVERTURNED WITH EARLIER CONVECTION. THE THREAT FOR SEVERE SHOULD DIMINISH FROM NW TO SE TOWARD...AND ESP AFTER MIDNIGHT. PREVIOUS DISCUSSION FOLLOWS... AS OF 340 PM EDT...SEVERAL CLUSTERS OF SHOWERS/TSTMS ARE ONGOING ACROSS THE REGION...WITH THE STRONGEST CURRENTLY ACROSS THE MID HUDSON VALLEY AND NW CT REGIONS...WHERE BEST INSTABILITY CURRENTLY LIES. WE EXPECT A DECREASING TREND IN THE SHOWERS/TSTMS OVER THE NEXT 1-2 HOURS FROM W TO E...ALTHOUGH SOUTHERN AREAS MAY LINGER A BIT LONGER. HOWEVER...WITH THE APPROACH OF ANOTHER STRONG SHORTWAVE FROM THE WESTERN GREAT LAKES...STRENGTHENING DYNAMICS AND UPPER LEVEL DIVERGENCE...COMBINED WITH LINGERING INSTABILITY WILL LIKELY LEAD TO ANOTHER ROUND OF SHOWERS AND STRONG/SEVERE TSTMS...REDEVELOPING BETWEEN 5 PM AND 8 PM EDT FROM W TO E. AGAIN...DAMAGING WINDS AND HAIL LOOK TO BE THE GREATEST THREATS. WE WILL NEED TO ASSESS THE POTENTIAL FOR SEVERE EVEN AFTER THE WATCH EXPIRES/CURRENTLY 00Z/THU...PENDING RADAR TRENDS. SHOULD THE POTENTIAL APPEAR TO LINGER...WE MAY NEED TO EXTEND THE WATCH BEYOND 00Z/THU FOR AT LEAST A PORTION OF THE REGION. BASED ON EXPECTATION FOR LINGERING SHOWERS/TSTMS THROUGH MIDNIGHT...WE HAVE KEPT CHC POPS FOR SCATTERED CONVECTION...WITH HIGHEST FOR AREAS NEAR AND E OF THE HUDSON RIVER VALLEY. BEHIND THIS SHORTWAVE...SOMEWHAT DEEP MIXING AND STRONG SUBSIDENCE MAY ALLOW SYNOPTIC WINDS TO INCREASE BEHIND THE COLD FRONT...ESP WITHIN AND CLOSE TO THE MOHAWK RIVER VALLEY. THIS MAY PREVENT MUCH FOG FROM FORMING...AND HENCE WILL KEEP OUT MENTION FOR NOW. FOR MIN TEMPS...GENERALLY ACCEPTED A BLEND OF THE MET/MAV MOS...WITH MAINLY LOWER/MID 60S IN THE VALLEYS...AND SOME 50S POSSIBLE ACROSS THE DACKS. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH FRIDAY NIGHT/... THU/THU NT...WEAK SFC RIDGE MOVES E ACROSS THE REGION. HOWEVER...LINGERING COLD POOL WITHIN THE MID LEVELS SHOULD GENERATE SOME CLOUDS...ESP ACROSS HIGHER ELEVATIONS...FROM LATE THU MORNING INTO THE MID AFTERNOON HOURS. IN FACT...ISOLATED SHOWERS/SPRINKLES ARE POSSIBLE ACROSS HIGHER ELEVATIONS ACROSS PORTIONS OF THE DACKS...AND PERHAPS SW VT DURING THIS TIME. OTHERWISE...IT WILL BE QUITE BREEZY...AND NOTICEABLY LESS HUMID BY AFTERNOON...AT LEAST IN COMPARISON TO RECENT WEEKS...AS DEWPOINTS FALL INTO THE LOWER 60S IN MANY AREAS...WITH EVEN SOME 50S ACROSS THE DACKS. MAX TEMPS SHOULD REACH THE LOWER 80S ACROSS VALLEYS...WITH MAINLY 75-80 ACROSS HIGHER ELEVATIONS. FOR THU NT...SKIES SHOULD REMAIN CLEAR INITIALLY...WITH HIGH/MID LEVEL CLOUDS INCREASING LATE. MIN TEMPS SHOULD FALL INTO THE LOWER 60S WITHIN VALLEYS...AND 50S ACROSS MANY PORTIONS WITHIN THE NORTH COUNTRY. FRI/FRI NT...AS WARM FRONT APPROACHES FROM THE SOUTHWEST...STRONG MID LEVEL ISENTROPIC LIFT MAY PROMOTE WIDESPREAD RAIN OR SHOWERS ACROSS PORTIONS OF THE REGION...ESP SHOULD AN UPSTREAM MCS DEVELOP. AT THIS TIME...WILL INCREASE POPS INTO THE 40-50 PERCENT RANGE...AND INCLUDE MENTION OF SHOWERS WITH CHC THUNDER. HOWEVER...SHOULD NAM12 PROVE CORRECT...A PERIOD OF STEADY RAIN COULD OCCUR ACROSS A LARGE PORTION OF THE REGION. ASSUMING WIDESPREAD SHOWERS/RAIN OCCURS...MAX TEMPS COULD BE QUITE COOL ON FRI. WE HAVE TRENDED CLOSER TO THE COOLER MET MOS BASED ON THIS DISTINCT POSSIBILITY...WITH MAXES MAINLY HOLDING IN THE LOWER/MID 70S...WITH EVEN 65-70 POSSIBLE ACROSS PORTIONS OF THE DACKS...AND INTO THE LAKE GEORGE/SARATOGA REGION. SUB 70-DEGREE MAXES COULD BE EVEN MORE WIDESPREAD SHOULD STEADY RAIN OCCUR. DESPITE POTENTIALLY STABLE LOW LEVELS...ENOUGH ELEVATED INSTABILITY COULD ALLOW FOR EMBEDDED THUNDER ACROSS AT LEAST WESTERN PORTIONS OF THE REGION...AND WILL INDICATE CHC FOR THUNDER ACCORDINGLY IN THIS REGION. EXPECT AT LEAST SCATTERED SHOWERS AND POSSIBLE TSTMS TO LINGER INTO FRI NT AS THE WARM FRONT REMAINS TO OUR S/W. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... SAT/SAT NT...MODELS HAVE TRENDED TOWARD THE SLOWER ECMWF SOLUTION...WITH FROPA NOW EXPECTED SAT NT OR EVEN EARLY SUN AM. DURING SAT...WE EXPECT THE AFOREMENTIONED WARM FRONT TO MOVE NE ACROSS THE REGION EARLY IN THE DAY. MAX TEMPS WILL OBVIOUSLY BE HIGHLY DEPENDENT ON THIS TIMING...WITH AN EARLIER WARM FRONTAL PASSAGE ALLOWING MAXES TO POTENTIALLY SOAR INTO THE LOWER 90S ACROSS MANY VALLEY REGIONS...WHILE A SLOWER FROPA MAY KEEP AT LEAST NORTHERN PORTIONS OF THE HUDSON RIVER VALLEY IN THE 80S. WEAK MID LEVEL LAPSE RATES MAY LIMIT TSTM DEVELOPMENT ON SAT...UNLESS THE WARM FRONT PASSES THROUGH MORE SLOWLY. SO...WILL KEEP SLIGHT CHC TO LOW CHC POPS SAT...WITH GREATEST POPS ACROSS NORTHERN AREAS. WILL THEN INCREASE POPS FROM NW TO SE SAT NT WITH APPROACH OF COLD FRONT. AGAIN...SHOULD COLD FRONT MOVE THROUGH SLOWER...THE SEVERE POTENTIAL MAY BE SOMEWHAT LESS WITH A NIGHTTIME FROPA. SO...FOR SAT...HAVE INDICATED MAXES AROUND 90 IN THE VALLEYS...WITH MAINLY 80S ACROSS NORTHERN AREAS...WITH SAT NT/SUN AM MINS MAINLY IN THE 60S TO LOWER 70S. SUN...COLD FRONT SHOULD BE SLOW TO EXIT AS UPPER LEVEL TROUGH AMPLIFIES AND MOVES ACROSS. WILL THEREFORE KEEP SOME SLIGHT CHC TO LOW CHC POPS FOR SUN AM...WITH SLIGHT CHC INTO THE AFTERNOON ACROSS HIGHER ELEVATIONS WHERE MID LEVEL COLD POOL AND DEVELOPING UPSLOPE COULD ALLOW SHOWERS TO LINGER. OTHERWISE...EXPECT BREEZY CONDITIONS...ALONG WITH DECREASING HUMIDITY LEVELS...WITH MAXES MAINLY RANGING FROM THE LOWER 80S WITHIN THE VALLEYS...AND 70S ACROSS HIGHER ELEVATIONS...EXCEPT FOR MID/UPPER 80S ACROSS PORTIONS OF THE MID HUDSON VALLEY. SUN NT-THU...GENERALLY FAIR AND LESS HUMID...WITH NEAR SEASONABLE TEMPS. NIGHTTIME LOWS SHOULD BE THE COOLEST IN RECENT WEEKS...WITH SOME LOWER 50S ACROSS PORTIONS OF THE NORTH COUNTRY...AND GENERALLY 55-60 WITHIN THE HUDSON RIVER VALLEY. ANOTHER WARM FRONT COULD BRING SOME SHOWERS TO THE REGION BY LATE WED NT OR THU. && .AVIATION /00Z THURSDAY THROUGH MONDAY/... ...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 1 AM EDT... STRONG UPPER LEVEL SHORTWAVE...AND SFC COLD FRONT WILL MOVE ACROSS THE REGION FROM NW TO SE THROUGH MIDNIGHT. SCATTERED TSTMS WILL PRECEDE AND ACCOMPANY THESE FEATURES...SOME OF WHICH COULD CONTAIN DAMAGING WIND GUSTS...AND LARGE HAIL. THE BEST CHC FOR TSTMS SHOULD BE AT KGFL THROUGH 02Z/THU...AND AT KALB BETWEEN 01Z-04Z/THU. AT KPOU...A BRIEF BREAK MAY OCCUR...BEFORE ADDITIONAL SCATTERED SHOWERS/TSTMS REACHES THE VICINITY BETWEEN 02Z-05Z/THU. BRIEF PERIODS OF MVFR/IFR VSBYS ARE POSSIBLE WITHIN ANY TSTM CORES. IN ADDITION...WIND GUSTS IN EXCESS OF 40 KT WILL BE POSSIBLE...ALONG WITH POSSIBLE HAIL. LATER TONIGHT...EXPECT MAINLY VFR CONDITIONS WHICH SHOULD PERSIST THROUGH 00Z/FRI. THERE IS A SLIGHT CHC FOR PATCHY GROUND FOG DEVELOPMENT LATER TONIGHT...ESP AT KGFL...AND KPOU...BUT DUE TO SIGNIFICANT UNCERTAINTY...HAVE NOT INCLUDED IFR RESTRICTIONS AT THIS TIME. SOME WIND IN THE WAKE OF COLD FRONT SHOULD PREVENT FOG FROM DEVELOPING AT KALB. OTHER THAN TSTMS...WINDS WILL BECOME W TO NW TONIGHT AT 5-10 KT...AND REMAIN GENERALLY W TO NW ON THU...WITH SPEEDS OF 10-15 KT...ALONG WITH POSSIBLE GUSTS UP TO 25-30 KT...STRONGEST AT KALB. OUTLOOK... THU...VFR...NO SIG WX. FRI-SAT NIGHT...VFR/MVFR...CIG/VIS. INCR CHC IFR IN SHRA/TSRA. SUN...VFR WITH A CHC OF -SHRA. MON...VFR...NO SIG WX. && .FIRE WEATHER... A COLD FRONT WILL MOVE ACROSS THE REGION EARLY TONIGHT...PRECEDED AND ACCOMPANIED BY SHOWERS AND TSTMS. HIGH PRESSURE WILL BUILD INTO THE REGION FOR THU AND THU NT...BEFORE A WARM FRONT APPROACHES FROM THE SOUTHWEST FOR FRIDAY...BRINGING MORE SHOWERS TO THE REGION. THE RH WILL RECOVER INTO THE 90-100 PERCENT RANGE TONIGHT...FALLING INTO THE 45-55 PERCENT RANGE THU. FOR THU NT...RH WILL INCREASE TO 90-100 PERCENT RANGE. WINDS WILL BECOME WEST TONIGHT...AT 5-15 MPH. WEST TO NORTHWEST WINDS WILL INCREASE TO 10-20 MPH FOR THU...BEFORE DIMINISHING TO LESS THAN 10 MPH THU NT. && .HYDROLOGY... SCATTERED TO NUMEROUS SHOWERS/TSTMS WILL CONTINUE THROUGH THIS EVENING ACROSS THE REGION. ALTHOUGH AREAL RAINFALL AMTS SHOULD GENERALLY REMAIN BELOW ONE QUARTER OF AN INCH...LOCALIZED RAINFALL AMTS COULD EASILY REACH 1-3 INCHES. THIS COULD LEAD TO MINOR FLOODING WITHIN LOW LYING...POOR DRAINAGE AREAS AND ROADWAYS. WE WILL NEED TO CLOSELY MONITOR ANY POSSIBLE TRAINING SHOWERS/TSTMS...WHICH COULD PRODUCE ISOLATED HIGHER AMTS...AND POSSIBLY LEAD TO MORE SIGNIFICANT HYDRO PROBLEMS. GENERALLY DRY CONDITIONS ARE EXPECTED THU INTO THU NT...BEFORE SHOWERS AND EMBEDDED THUNDERSTORMS DEVELOP FRI INTO FRI NT WITH AND IN ADVANCE OF A WARM FRONT. THIS COULD PRODUCE AREAL RAINFALL AMOUNTS OF AT LEAST 0.25-0.50 ACROSS THE REGION. ADDITIONAL...SCATTERED SHOWERS/TSTMS CONTAINING LOCALLY HVY RAINFALL WILL BE POSSIBLE SAT INTO SAT NT. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && SYNOPSIS...KL NEAR TERM...KL SHORT TERM...KL LONG TERM...KL AVIATION...KL/HWJIV FIRE WEATHER...KL HYDROLOGY...KL
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 749 PM EDT WED JUL 21 2010 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-221100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 749 PM EDT WED JUL 21 2010 ...SEVERE THUNDERSTORM WATCH 513 IN EFFECT UNTIL 1 AM EDT THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SCATTERED THUNDERSTORMS ARE POSSIBLE FRIDAY INTO SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 852 PM EDT WED JUL 21 2010 NYZ053-054-220115- WESTERN RENSSELAER NY-EASTERN RENSSELAER NY- 852 PM EDT WED JUL 21 2010 ...A STRONG THUNDERSTORM IN RENSSELAER COUNTY IN EAST CENTRAL NEW YORK... AT 850 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING 50 MPH WIND...SMALL HAIL AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR AVERILL PARK...OR ABOUT 7 MILES NORTHEAST OF NASSAU...AND MOVING EAST AT 35 MPH. THE THUNDERSTORM WILL BE NEAR... STEPHENTOWN BY 900 PM EDT SND
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
854 PM EDT WED JUL 21 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM TSTM WND DMG OPPENHEIM 43.07N 74.69W
07/21/2010 FULTON NY LAW ENFORCEMENT
TREE DOWN.
&&
BGMSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 909 PM EDT WED JUL 21 2010 MAZ001-220145- NORTHERN BERKSHIRE MA- 909 PM EDT WED JUL 21 2010 ...A STRONG THUNDERSTORM IN BERKSHIRE COUNTY IN WESTERN MASSACHUSETTS... AT 905 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR HANCOCK...OR ABOUT 10 MILES NORTHWEST OF PITTSFIELD...AND MOVING EAST AT 40 MPH. THE THUNDERSTORM WILL BE NEAR... NEW ASHFORD BY 915 PM EDT 6 MILES NORTH OF PITTSFIELD BY 920 PM EDT CHESHIRE BY 925 PM EDT SAVOY BY 935 PM EDT EAST WINDSOR BY 940 PM EDT SND
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
919 PM EDT WED JUL 21 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM HAIL NEWPORT 43.19N 75.01W
07/21/2010 E1.25 INCH HERKIMER NY PUBLIC
&&
BGMSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 919 PM EDT WED JUL 21 2010 NYZ041-049-050-052>054-084-220145- WESTERN RENSSELAER NY-EASTERN SCHENECTADY NY-EASTERN RENSSELAER NY- EASTERN ALBANY NY-SOUTHERN SARATOGA NY-NORTHERN SARATOGA NY- SOUTHERN WASHINGTON NY- 919 PM EDT WED JUL 21 2010 ...STRONG THUNDERSTORMS IN ALBANY COUNTY IN EAST CENTRAL NEW YORK... SCHENECTADY COUNTY IN EAST CENTRAL NEW YORK... RENSSELAER COUNTY IN EAST CENTRAL NEW YORK... SARATOGA COUNTY IN EAST CENTRAL NEW YORK... WASHINGTON COUNTY IN EAST CENTRAL NEW YORK... AT 918 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...WINDS AROUND 50 MPH... FREQUENT LIGHTNING...AND HEAVY RAIN. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM BALLSTON SPA TO SCOTIA...OR ALONG A LINE EXTENDING FROM SARATOGA SPRINGS TO ROTTERDAM...AND MOVING EAST AT 45 MPH. THUNDERSTORMS WILL BE NEAR... ROUND LAKE AND CLIFTON PARK BY 925 PM EDT MECHANICVILLE BY 930 PM EDT WATERFORD...LATHAM...GREEN ISLAND AND COHOES BY 935 PM EDT CENTER BRUNSWICK...WYANTSKILL AND WYNANTSKILL BY 940 PM EDT JPV/ROK
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
936 PM EDT WED JUL 21 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0932 PM HAIL PITTSFIELD 42.45N 73.26W
07/21/2010 E0.88 INCH BERKSHIRE MA AMATEUR RADIO
DIME TO NICKEL SIZE HAIL REPORTED.
&&
SDIRIENZThe Albany radar (KENX), 78 km away, was scanning. The volume nearest the first event began at 01:55 UTC.
1 hail. Local standard time, as filed.
Quarter size hail was reported during a thunderstorm in Bennington.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Vermont in 2010Every state in 2010This day in weather historyWarnings in Vermont, July 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 248453.